Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes diarrhea with history of diverticulitis?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2220 Questions
Question
I have had diarrhea on and off for 24 hrs. Strong abdominal cramps. First 12 hrs stool had bright
Red blood. Strong metallic taste on tongue, and heartburn last night. Took Pepto, now tongue is green. Today stool looks furry and green. Had a little relief last night but cramping and going again this morning. Had diverticulitis about 6 years ago. Have RA, not on any meds.
Posted Sat, 9 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Go to ER...

Detailed Answer:
Hi there,

I have gone through your medical history and I highly suggest to run to ER as soon as possible.

You have a history of diverticulitis, which is characterized of "flare-ups" episodes, which I think is happening to you know as you are reporting to have diarrhea with bright red blood in stool.

You might be having a relapse of diverticulitis. You need a more specific medical attention and intra-venous fluid together with perfusion antibiotics to dominate the flare ups.

For the moment, I advise to drink plenty of fluids with OTC O.R.S and run to ER.

Wish fast recovery!
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor